Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 202, NWS Tulsa, OK

April 22, 2008Craig County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Apr 22, 2008, 7:27 AM CDT for Craig County, Oklahoma. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 22, 2008, 7:27 AM CDT (12:27 UTC)
Expired
Apr 22, 2008, 8:00 AM CDT
In force
33 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

County Craig County, OK

The radar

The Tulsa radar (KINX), 92 km from the middle of the area, began a volume at 12:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 0.5 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2008-04-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2654 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2008-04-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 374 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2654 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
645 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
374 m²/s²
0-3 km storm-relative helicity
353 m²/s²
Significant tornado parameter
0.0
Supercell composite
13.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 221227
SVRTSA
OKC035-221300-
/O.NEW.KTSA.SV.W.0202.080422T1227Z-080422T1300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
727 AM CDT TUE APR 22 2008

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN CRAIG COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 800 AM CDT

* AT 724 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS
  TO 60 MPH. THIS STORM WAS LOCATED NEAR WELCH...MOVING EAST AT 30
  MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...WELCH AND
  BLUEJACKET.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3697 9503 3695 9500 3675 9501 3679 9534
      3699 9535 3699 9504
TIME...MOT...LOC 1227Z 265DEG 26KT 3690 9515

$$
2 follow-up statements
000 
WWUS54 KTSA 221245
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
745 AM CDT TUE APR 22 2008

OKC035-221300-
/O.CON.KTSA.SV.W.0202.000000T0000Z-080422T1300Z/
CRAIG OK-
745 AM CDT TUE APR 22 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 AM CDT
FOR NORTHEASTERN CRAIG COUNTY...

AT 742 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL
AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR WELCH...MOVING EAST
AT 30 MPH.

.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3695 9500 3693 9501 3686 9500 3675 9501
      3680 9526 3699 9526 3699 9505
TIME...MOT...LOC 1245Z 265DEG 26KT 3693 9499

$$
000 
WWUS54 KTSA 221251
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
752 AM CDT TUE APR 22 2008

OKC035-221302-
/O.EXP.KTSA.SV.W.0202.000000T0000Z-080422T1300Z/
CRAIG OK-
752 AM CDT TUE APR 22 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CRAIG COUNTY
EXPIRES AT 800 AM CDT...

THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA AND WEAKENED BELOW
SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE
ALLOWED TO EXPIRE.

TO REPORT PREVIOUS HAIL OR WIND DAMAGE...HAVE THE NEAREST LAW
ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN TULSA.

LAT...LON 3695 9500 3693 9501 3686 9500 3675 9501
      3680 9526 3699 9526 3699 9505
TIME...MOT...LOC 1252Z 265DEG 26KT 3693 9493

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 4:11 AM CDT, 3 hours 16 minutes earlier.

Area forecast discussion, Apr 22, 4:11 AM CDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
411 AM CDT TUE APR 22 2008

.DISCUSSION...
COLD FRONT STRETCHING FROM NE KANSAS INTO NW OKLAHOMA AND IS IN NO
HURRY TO PUSH SOUTH THIS MORNING. THUS FAR CONVECTION HAS REMAINED
CLOSER TO THE NOSE OF LOW LEVEL JET TO OUR NORTH. DOES NOT APPEAR
TO BE MUCH SUPPORT TO MOVE THE FRONT SOUTH AND PRESSURE RISES HAVE
BEEN CONCENTRATED OVER THE HIGH PLAINS. THUS IT APPEARS THE
FRONT WILL ONLY MAKE A MODEST PUSH INTO NE OKLAHOMA LATER TODAY
BEFORE WASHING OUT. OVERALL PRECIP CHANCES NOT TERRIBLY HIGH
ACROSS THE AREA TODAY OR TONIGHT AND WILL CONTINUE WITH LOW CHANCE
POPS AS 00Z NUMERICAL GUIDANCE SUGGESTS.

THUNDERSTORM CHANCES INCREASE WEDNESDAY AND ESPECIALLY WED NIGHT
AS A SIGNIFICANT PIECE OF UPPER LEVEL ENERGY EJECTS OFF THE BROAD
WESTERN U.S. UPPER TROUGH. LOCALLY HEAVY RAINFALL MAY BE MORE OF
AN ISSUE THAN SEVERE WEATHER DURING THIS TIME AS FORECAST
INSTABILITY IS NOT OVERLY IMPRESSIVE. CLOUDS SHOULD KEEP TEMPS
DOWN SLIGHTLY ON WEDNESDAY AS WELL.

ONCE THIS WAVE OF PRECIP PASSES THROUGH BY THU AFTERNOON...VERY
WARM TEMPS POSSIBLE IF ENOUGH BREAKS IN THE CLOUDS. ADDITIONAL
STORMS POSSIBLE LATE THU NIGHT INTO FRIDAY AS THE WESTERN TROUGH
PROGRESSES EAST AND PUSHES COLD FRONT THROUGH THE AREA. COOLER AND
DRY AIR WILL SPREAD OVER THE AREA EARLY THIS WEEKEND WITH SOME
CHILLY MORNING LOWS POSSIBLE.

STILL MUCH UNCERTAINTY WITH THE UPPER PATTERN EARLY NEXT WEEK AS
GFS STILL INSISTS ON CUTTING OFF A LOW SOMEWHERE IN THE VICINITY
AND KEEPS AT LEAST SOME CHANCE OF PRECIP FOR NEXT SEVERAL
DAYS...WHILE ECMWF FAVORS A DRY BUT COOL PATTERN WITH NW FLOW
INDUCED BY DEEP LOW IN THE GREAT LAKES AREA. WILL CONTINUE TO
SIDE WITH THIS SOLUTION AND KEEP MONDAY FORECAST DRY AND COOLER
THAN MEX GUIDANCE.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   80  61  78  65 /  20  20  50  80
FSM   83  63  81  63 /  30  20  50  80
MLC   81  64  80  64 /  30  20  50  80
BVO   78  59  78  64 /  20  20  50  70
FYV   79  58  78  62 /  30  20  50  80
BYV   79  58  78  61 /  30  20  40  70
MKO   81  62  79  64 /  30  20  50  80
MIO   79  58  79  63 /  30  20  50  70
F10   81  63  78  64 /  20  20  50  80
HHW   83  66  81  65 /  30  30  50  80

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...05
LONG TERM....14
Hazardous weather outlook, Apr 22, 5:15 AM CDT, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
515 AM CDT TUE APR 22 2008

ARZ001-002-010-011-019-020-029-OKZ049-053>076-222215-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
515 AM CDT TUE APR 22 2008

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...THIS AFTERNOON.

DISCUSSION...
A WEAK FRONTAL BOUNDARY JUST ENTERING NORTHEAST OKLAHOMA WILL SAG
SLOWLY SOUTH BEFORE STALLING ACROSS THE AREA BY THIS EVENING.
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP NEAR THIS BOUNDARY
TODAY. INSTABILITY WILL BE HIGH THIS AFTERNOON AND EVENING BUT
WEAK WINDS ALOFT WILL PREVENT STORM ORGANIZATION. THE HIGH
INSTABILITY SUGGESTS THAT INDIVIDUAL STORMS MAY POSE A BRIEF LARGE
HAIL OR DAMAGING WIND THREAT BUT ORGANIZED SEVERE WEATHER IS NOT
LIKELY.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
EMERGENCY MANAGERS AND STORM SPOTTER GROUPS SHOULD MONITOR THE
WEATHER THIS AFTERNOON AND EVENING FOR THE POTENTIAL FOR ISOLATED
SEVERE WEATHER. HOWEVER...ORGANIZED SPOTTER ACTIVATION IS NOT
EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
THURSDAY AND FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY THROUGH MONDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THE FRONTAL BOUNDARY WILL RETURN NORTH AS A WARM FRONT WEDNESDAY
AND WEDNESDAY NIGHT AS AN UPPER LEVEL DISTURBANCE APPROACHES OUR
AREA FROM THE WEST. THUNDERSTORMS WILL BECOME MORE WIDESPREAD
WEDNESDAY THROUGH THURSDAY IN ASSOCIATION WITH THE FRONT AND UPPER
LEVEL DISTURBANCE. THESE STORMS WILL POSE BOTH A SEVERE WEATHER
AND HEAVY RAINFALL THREAT. A COLD FRONT WILL MOVE ACROSS THE AREA
FRIDAY CONTINUING THE CHANCE OF THUNDERSTORMS. ONCE AGAIN...A FEW
OF THESE STORMS MAY BE SEVERE BUT A WIDESPREAD SEVERE WEATHER
OUTBREAK DOES NOT APPEAR LIKELY.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
MONITOR THE WEATHER WEDNESDAY THROUGH FRIDAY AS SEVERE WEATHER AND
HEAVY RAINFALL WILL BOTH BE POSSIBLE.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Apr 22, 6:51 AM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
651 AM CDT TUE APR 22 2008

OKZ057-058-221230-
CRAIG OK-OTTAWA OK-
651 AM CDT TUE APR 22 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 730 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     NORTHERN CRAIG AND NORTHWESTERN OTTAWA

AT 651 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
NORTH OF HOLLOW...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...HOLLOW...PYRAMID CORNERS...
BLUEJACKET AND WELCH.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.

LAT...LON 3675 9500 3685 9540 3701 9540 3701 9500
TIME...MOT...LOC 1151Z 284DEG 19KT 3698 9524

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 21, 10:03 PM CDTSevere Thunderstorm WarningTSAOsage27 min
Apr 22, 6:51 AM CDTSpecial Weather StatementTSACraig39 min
Apr 22, 8:06 AM CDTSpecial Weather StatementTSACraig39 min
Apr 22, 8:45 AM CDTSpecial Weather StatementTSADelaware30 min
Apr 22, 9:14 AM CDTSpecial Weather StatementTSADelaware46 min
Apr 22, 12:42 PM CDTSpecial Weather StatementTSACherokee48 min
Apr 22, 1:58 PM CDTSpecial Weather StatementTSARogers62 min
Apr 22, 2:01 PM CDTSevere Thunderstorm WarningTSARogers59 min
Apr 22, 3:23 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Sequoyah67 min
Apr 22, 3:48 PM CDTSevere Thunderstorm WarningTSAHaskell, LeFlore, Muskogee, Sequoyah57 min
Apr 22, 3:49 PM CDTSevere Thunderstorm WarningTSAHaskell, McIntosh, Muskogee, Pittsburg56 min
Apr 22, 4:17 PM CDTSevere Thunderstorm WarningTSAAdair58 min
Apr 22, 4:28 PM CDTSevere Thunderstorm WarningTSAAdair, Sequoyah62 min
Apr 22, 4:46 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Okfuskee, Okmulgee47 min
Apr 22, 4:48 PM CDTSevere Thunderstorm WarningTSAHaskell, LeFlore, Sequoyah57 min
Apr 22, 5:08 PM CDTFlash Flood WarningTSAMcIntosh4 hr
Apr 22, 5:11 PM CDTFlash Flood WarningTSAAdair, Sequoyah4 hr
Apr 22, 5:13 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Delaware, Sequoyah62 min
Apr 22, 5:21 PM CDTSevere Thunderstorm WarningTSAHaskell, LeFlore54 min
Apr 22, 6:08 PM CDTSevere Thunderstorm WarningTSAHaskell, Latimer, Pittsburg67 min
Apr 22, 6:11 PM CDTSevere Thunderstorm WarningTSALeFlore64 min
Apr 22, 6:17 PM CDTSevere Thunderstorm WarningTSAMuskogee, Wagoner38 min
Apr 22, 6:31 PM CDTFlash Flood WarningTSAHaskell, Latimer4 hr

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.